Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


fatigue, muscle & bone pain, wasting
May 30, 2001

Hello; I am a nurse, and am on Combivir & Norvir. Dx in 1990.Weight then about 200 I am 6'4". Now 167. 42 year old white male, Dx with cervical stenosis and had 2 lumbar surg at L4-L5 bilaterally. Osteo of course severe carpal tunnel Bilateral.Hurt all over. Dr. does not understand when I say I hurt in my bones and muscles constantly-hard to describe. Guess I am a junky due to started with darvocet and soma-lortab-0xycontin up to 80 mg sometime tid. now trying desperately to detox myself reducing to 40mg tid. Just to function in the work place and be on my feet pain meds seem to be neccessary. What can I do here. Need to function and looking for help on what to ask him for to potentiate effects of lower amts of pain meds due to scared of Later consequences of progression and pain and not being able to control. Following is abn blood counts and some nl for referance. RBC-3.45 MCV-117 MCH-40.7 RDW-16.8 LYMPHS-41.0 HMG-14.0 CRIT-40.2 WBC-5.0 CD4-902 LOAD-UNDETECTABLE. Started on AZT in 90 or 91 others when released by FDA.

Guess I need help with knowing what to do about fatique-pain-?disability and how to proceed without bringing everything to the forefront with employer and co-workers. How to talk to my doc and how to get some meat back on my bones just to keep from sitting and walking on bones. Thanks for some help here.

Response from Dr. Frascino

Hi,

First, the good news is that your HIV infection seems to be well controlled on your current regimen: CD4 count of 902 and a non-detectable viral load. I'm amazed you've tolerated Norvir all this time. It's not the most patient-friendly of our meds. But, I'll never argue with success, and your virus seems to be responding well.

Your problem is a pain syndrome from your cervical stenosis, carpal tunnel syndrome, and surgeries. Trying to detox yourself is noble, but often extremely difficult. Ask your doctor for a referral to a neurologist or pain specialist. They will help develop a plan to reduce your medications. As much as we need good nurses, you might also need to consider cutting back on your work schedule until you get things back under control.

For the fatigue, check your testosterone level and take supplements if your testosterone is low. Also, see the nutritionist, make sure you are getting adequate rest, and exercise as tolerated. Your pain medication may also be playing a role here.

How to talk to your doc? Well, try the straightforward approach and see if he responds. You can always bring a copy of this question and response to your visit. Make sure you are seeing someone who is willing to work with you, not judge you!

Good luck,

RJF


Previous
I am grateful
Next
Sick and tired of being tired

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement